Alert archive / West Virginia / Frost Advisories in 2014

Frost Advisory 3, NWS Charleston, WV

September 22, 2014

NWS Charleston, WV issued this frost advisory at Sep 22, 2014, 1:37 PM EDT. It took effect at Sep 23, 2014, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2014, 1:37 PM EDT (17:37 UTC)
In effect from
Sep 23, 2014, 2:00 AM EDT
Expired
Sep 23, 2014, 9:00 AM EDT
In force
7 hr
Issued by
NWS Charleston, WV

The text

As transmitted, in the capitals the NWS used until 2016.

207 
WWUS71 KRLX 221737
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
137 PM EDT MON SEP 22 2014


WVZ046-047-230145-
/O.NEW.KRLX.FR.Y.0003.140923T0600Z-140923T1300Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
137 PM EDT MON SEP 22 2014

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY.

* TEMPERATURES...LOWS IN THE LOWER AND MIDDLE 30S...PARTICULARLY
  FOR SHELTERED VALLEY LOCATIONS.

* TIMING...LATE OVERNIGHT HOURS TONIGHT INTO THE EARLY MORNING
  HOURS TUESDAY.

* IMPACTS...DAMAGE TO SENSITIVE PLANTS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

50
2 follow-up statements
482 
WWUS71 KRLX 230113
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
913 PM EDT MON SEP 22 2014

WVZ046-047-230915-
/O.CON.KRLX.FR.Y.0003.140923T0600Z-140923T1300Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
913 PM EDT MON SEP 22 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
TUESDAY...

* TEMPERATURES...LOWS IN THE LOWER AND MIDDLE 30S...PARTICULARLY
  FOR SHELTERED VALLEY LOCATIONS.

* TIMING...LATE TONIGHT INTO THE EARLY MORNING HOURS TUESDAY.

* IMPACTS...DAMAGE TO SENSITIVE PLANTS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
261 
WWUS71 KRLX 230806
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
406 AM EDT TUE SEP 23 2014

WVZ046-047-231300-
/O.CON.KRLX.FR.Y.0003.000000T0000Z-140923T1300Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
406 AM EDT TUE SEP 23 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...LOWS IN THE UPPER 30S...PARTICULARLY IN SHELTERED VALLEYS.

* TIMING...INTO THE EARLY MORNING HOURS TUESDAY.

* IMPACTS...DAMAGE TO SENSITIVE PLANTS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Sep 22, 10:33 AM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Sep 22, 10:33 AM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1033 AM EDT MON SEP 22 2014

.SYNOPSIS...
CANADIAN HIGH PRESSURE BUILDS IN THIS AFTERNOON AND TONIGHT.  IT
MOVES OFFSHORE MID WEEK AS LOW PRESSURE MOVES UP THE EAST
COAST...ONLY TO REBUILD OVER THE AREA LATE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
1030 AM UPDATE...
FORECAST IS GENERALLY ON TRACK.

645 AM UPDATE...
SNUCK IN SPRINKLES UP N AND DOWN THE MOUNTAINS OUTSIDE THE SCHC AREA
EARLIER TO ACCOUNT FOR THE NUMEROUS OBSERVATIONS OF HYDROMETEORS IN
THE MOIST LOW LEVEL CYCLONIC FLOW EARLY THIS MORNING.  OTHERWISE
FCST ON TRACK.

PREV DISCN...
LOW LEVEL MOISTURE QUICKLY OVERSPREAD THE AREA THIS MORNING BENEATH
POST FRONTAL INVERSION IN WRAP AROUND CYCLONIC FLOW.  MODELS DO NOT
PICK UP ON ANY OF THE RAIN DOTTING THE MIDDLE AND UPPER OHIO VALLEYS
EARLY THIS MORNING...BUT DO REFLECT LIGHT RAIN SHOWERS ALONG THE
WESTERN SLOPES OF THE MOUNTAINS THIS MORNING.

FLOW QUICKLY BECOMES ANTICYCLONIC ALL THE WAY UP THROUGH THE MID
LEVELS TODAY...AS SFC HIGH PRESSURE BUILDS IN FROM THE W.  MOISTURE
BECOMES LIMITED TO A SHALLOW LAYER BENEATH THE INVERSION BEFORE
DRYING OUT ALTOGETHER BY THIS EVENING.

HIGH PRESSURE BUILDING INTO THE AREA WILL BRING A CLEAR...CALM NT
TONIGHT...RESULTING IN VALLEY FOG...ALONG WITH PATCHY FROST IN THE
BETTER SHELTERED VALLEYS OF THE NRN WV MOUNTAINS ALTHOUGH NOT
WIDESPREAD ENOUGH TO WARRANT AN ADVISORY.

HIGHS ARE BELOW GUIDANCE IN AIR MASS OF CANADIAN ORIGIN BENEATH THE
CLOUDS AND FRONTAL INVERSION TODAY...AND LOWS BETWEEN THE HIGHER MET
AND LOWER MAV TONIGHT.  THERE WAS LITTLE CHANGE NEEDED BUT DID USE
THE MET TO LOWER THE MIDDLE OHIO VALLEY A BIT TONIGHT WHILE MAKING
CERTAIN NOT TO RAISE LOWS ANYWHERE.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE...WITH A CLEAR SKY...COOL NIGHTS...AND WARM DAYS
EXPECTED IN THE SHORT TERM PERIOD. TEMPS WILL WARM NICELY ON
WEDNESDAY...AS UPPER HEIGHTS BUILD ACROSS THE EASTERN U.S. A FEW
CLOUDS MAY SEEP IN ACROSS EASTERN ZONES WEDNESDAY
NIGHT/THURSDAY...AS A LOW MOVES NORTHEAST ALONG THE COAST...BUT AREA
SHOULD REMAIN DRY. NO MAJOR CHANGES WERE NEEDED TO THE FORECAST.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
SURFACE HIGH PRESSURE WILL SLIDE TO THE EAST COAST BY THURSDAY AND
ALLOW A MODEST INCREASE OF LOW LEVEL MOISTURE FROM THE EAST AND
SOUTHEAST THROUGH SUNDAY. HOWEVER...UPPER RIDGING ALOFT WILL HOLD.
SO WHILE SOME LOW LEVEL MOISTURE WILL RETURN AS TIME GOES ON...THE
PROSPECTS OF ANY RAIN ARE VERY LOW AT BEST. THE LOW LEVEL MOISTURE
BANKING UP AGAINST EAST FACING SLOPES OF THE MOUNTAINS WILL ONLY
BRING INCREASED CLOUDS BY THE WEEKEND. OTHERWISE...SUNSHINE WILL
DOMINATE WEST OF THE MOUNTAINS. THERE WILL BE A SLOW WARMING TREND
WITH HIGHS TO AROUND 80 BY THE WEEKEND AND LOWS GENERALLY IN THE 50S
IN THE LOW LANDS.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
CIGS IN STRATOCU WERE QUITE VARIABLE EARLY THIS MORNING...BUT
SHOULD SETTLE INTO LOWER PORTION OF MVFR RANGE ON MIXING AFTER
SUNRISE THIS MORNING. BRIEF MVFR VSBY RESTRICTIONS IN LIGHT RAIN
SHOWERS OR DRIZZLE MAINLY IN THE NRN MOUNTAINS EARLY THIS MORNING
SHOULD END BY MID MORNING /14Z OR SO/.

THESE CIGS WILL GRADUALLY CLIMB MIDDAY TODAY...BUT REMAIN IN MVFR
RANGE INTO THIS AFTERNOON...EVEN THROUGH THE AFTERNOON IN THE NRN WV
MOUNTAINS...BEFORE BREAKING UP.

HIGH PRESSURE BUILDING INTO THE AREA TONIGHT WILL BRING CLEAR AND
CALM CONDITIONS...WITH DENSE VALLEY FOG LIKELY FORMING AFTER 06Z TUE.

LIGHT NW SFC FLOW TODAY WILL BECOME CALM TONIGHT.  LIGHT TO MODERATE
NW FLOW ALOFT WILL DIMINISH TODAY AND BECOME LIGHT N TONIGHT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: BEHAVIOR AND EVENTUAL BREAK UP OF MVFR CIGS MAY
VARY...AS MAY LOWEST VALUES INCLUDING BORDERLINE IFR IN THE
MOUNTAINS THIS MORNING.  TIMING AND EXTENT OF FOG OVERNIGHT TONIGHT
MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    M    M    M    H    H    H    H    H    H
HTS CONSISTENCY  M    M    M    M    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    M    H    H    M    M    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    M    M    M    M    M    M    M    M
PKB CONSISTENCY  H    H    H    H    M    M    M    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    M

AFTER 12Z TUESDAY...
IN THE CHILLY AIR...LOCAL IFR VALLEY FOG POSSIBLE EARLY TUESDAY
MORNING...ESPECIALLY ALONG RIVERS AND IN BETTER SHELTERED VALLEYS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/SL
NEAR TERM...TRM/50
SHORT TERM...SL
LONG TERM...JMV
AVIATION...TRM
Hazardous weather outlook, Sep 22, 3:24 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
324 AM EDT MON SEP 22 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-230730-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
324 AM EDT MON SEP 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in West Virginia, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.